It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-04-2005, 05:49 AM   #1
Newbie
(female)
 
Join Date: Aug 2005
Posts: 1
charlies_angel HB User
Question Does Atenolol Cause Leg Problems??

Hi I am writing on behalf of my dad, who has high blood-pressure.

He has been taking Atenolol as prescribed by his GP, but since starting taking the medication he has been having much trouble with his legs. He says they feel leaden and make walking anywhere impossible (very depressing when you don't drive and live a 20-minute hike from the nearest shop as he does!)

Can anyone relate to this? Any helpful replies will be much appreciated

Thanks!

-Katie

 
Sponsors Lightbulb
   
Old 08-04-2005, 12:00 PM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: Does Atenolol Cause Leg Problems??

Katie-

One of the things I can think of that may be causing this sensation of "leaden legs" is that some people on Atenolol develop edema (mild or worse) of the lower legs which may or may nor be visible but certainly make your legs feel heavy and weird.

I would have him report this to his doctor...It may or may not be related to the drug, but should be discussed.

zuzu xx

 
Sponsors Lightbulb
   
Old 08-04-2005, 05:47 PM   #3
Senior Veteran
(female)
 
Join Date: May 2004
Location: HOUSTON TX
Posts: 637
CASSIEBEL HB User
Re: Does Atenolol Cause Leg Problems??

I have taken atenolol for a lot of years. It has always made my legs feel heavy and tired, especially when climbing stairs. I was told by my doctor it is a result of the fatigue that beta blockers cause.
Cass

 
Old 08-10-2005, 12:00 PM   #4
fmc fmc is offline
Newbie
(male)
 
Join Date: Jul 2005
Location: fl
Posts: 8
fmc HB User
Re: Does Atenolol Cause Leg Problems??

Be careful with these BP meds. Make sure you tell your doctor and get it changed even if have the slightest thought that it is the medication causing the leg problem. I had that feeling and told my doctor 3 years ago and I believed him that it wasn't atenolol or the Norvasc that I was taking. Today I have low blood flow to my hips and the bones are dying. Can't say for sure that medication was the problem but it is very strange that I was perfectly healty until I started the BP medication. Good luck.

 
The following user gives a hug of support to fmc:
cmb03303 (08-09-2011)
Old 08-10-2005, 02:17 PM   #5
Inactive
 
Join Date: Jan 2003
Location: PA
Posts: 1,193
Moxie75 HB User
Re: Does Atenolol Cause Leg Problems??

My Mom is on this junk and we make fun of her because when she gets up she says "my legs are no good no more". We laugh but I keep telling her to get off that crap. Finally she is goin to the docs to get her on something else...Lisa

 
Old 08-11-2005, 05:25 AM   #6
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Does Atenolol Cause Leg Problems??

Katie,
On another beta-blocker, nadolol, I often felt I couldn't move my legs one more step. Once when bike riding, I had to take a cab home...where I promptly threw out the Corgard!

 
Old 08-29-2005, 01:08 PM   #7
Newbie
 
Join Date: Mar 2004
Posts: 1
m_allen4000 HB User
Re: Does Atenolol Cause Leg Problems??

i have been taking atenolol for 5 yrs now.I hade the same semptoms at first.
But i have lost about 85 lbs due to exercising and jogging at least twice a week.
and all semptoms have gone away.Also do not eat grapfruit when on this particular med

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Stopping Atenolol Solved Problem RCA 7591 Lyme Disease 2 12-12-2007 12:39 PM
Newbie to Atenolol marantz1935 High & Low Blood Pressure 34 11-05-2007 06:41 AM
Question re: Atenolol - for Beth Sonia567 High & Low Blood Pressure 31 06-07-2007 05:32 AM
Update On Atenolol/Muscle Pain jdchablis High & Low Blood Pressure 12 05-22-2007 08:30 PM
Any advice on switching back from atenolol to aldomet? adagray High & Low Blood Pressure 11 12-07-2006 10:39 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 09:18 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!